MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Code 510(k) #; k130293.This event is still under investigation.
 
Event or Problem Description
It was reported that during a superficial femoral artery (sfa) intervention/dilation, while using an advance 18 low profile balloon catheter, the balloon ruptured (circumferentially) while being inflated.It was reported that although there was no angulation, there was heavy calcification of the vessel.At the time the balloon was being withdrawn, there was very little resistance and it was noted to be in 2 pieces.The patient underwent an additional angioplasty procedure using a cook 6x100 balloon.
 
Additional Manufacturer Narrative
Exact age unknown, patient was reportedly in his (b)(6).Investigation - evaluation a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.One used advance 18 lp low profile balloon catheter was returned for investigation.The distal portion of the balloon is missing.The balloon is ruptured radially and the distal marker band is missing.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the available information and the results of the investigation, a definitive root cause to the reported event could not be conclusively determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6446203
Report Number1820334-2017-00603
Device Sequence Number19040112
Product Code LIT
UDI-Device Identifier10827002309644
UDI-Public(01)10827002309644(17)191122(10)7464875
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA4-18-150-6-20
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1